Texas, 2010Damaging Wind in Texas, November 12, 2010
November 12, 2010 · NWS FWD · 1 event in 1 county or zone
A microburst occurred on the south side of Greenville damaging several buildings; including an automobile service building and a Braum's fast food restaurant.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A microburst occurred on the south side of Greenville damaging several buildings; including an automobile service building and a Braum's fast food restaurant.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 12, 2:22 PM CST, 3 minutes earlier.
Area forecast discussion, Nov 12, 2:22 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
222 PM CST FRI NOV 12 2010
.DISCUSSION...
STRONG COLD FRONT NOW ENTERING WRN NORTH TEXAS ATTM...WITH STRONG
COLD ADVECTION NOTED UPSTREAM. MEANWHILE...MAIN SHORTWAVE TROUGH IS
CURRENTLY LIFTING THROUGH NRN OK/KS WITH ENERGY TAILING ACROSS NORTH
TEXAS. WARM SECTOR LINEAR CONVECTION IS NOW MOVING INTO ERN COUNTIES
WITH A EMBEDDED STRONG STORMS EXPECTED...THOUGH CAN'T RULE OUT A
MARGINALLY SEVERE STORM WITH BREAKS IN CLOUDS ALLOWING FOR
INSTABILITY HOLES WITH CAPE VALUES BETWEEN 500-1000 J/KG. SECONDARY
LINEAR LINE BUILDING SOUTH ALONG MAIN FORCING/COLD FRONT IN SRN OK.
THIS WILL LIKELY PUSH ACROSS THE RED RIVER VALLEY THROUGH THE HWY 82
CORRIDOR AND DOWN TO THE HWY 380 CORRIDOR ACROSS NE PARTS OF NORTH
TEXAS LATE THIS AFTERNOON AND EARLY EVENING WITH MORE SHOWERS AND
STORMS. CAN'T RULE OUT SOME GUSTY WINDS AND BRIEF HEAVY RAINFALL
WITH SECONDARY LINE. BACK ACROSS NW COUNTIES...SOME WRAP-AROUND
PATCHY LIGHT RAIN IS POSSIBLE THROUGH THIS EVENING...AS THE SYSTEM
LIFTS AWAY.
COOL...BRISK...AND GUSTY WEST AND NORTHWEST WINDS WILL INFILTRATE
THROUGH NORTH TEXAS TONIGHT...BEFORE GRADUALLY WEAKENING WITH
DECOUPLING AND WEAKENING PRESSURE GRADIENT EARLY SATURDAY MORNING.
NEXT SHORTWAVE ARRIVES OVER TX SUN AFTERNOON/NIGHT...HOWEVER BEST
MOISTURE DEPTH WILL RESIDE OVER S/SE TX AND DESPITE INCREASING
ISENTROPIC UPGLIDE OVER TOP OF FRONTAL INVERSION...THE AIRMASS WILL
BE DRY OUTSIDE OF ABOUT THE SE THIRD OF NORTH TEXAS. WE WILL HAVE
CHANCES FOR SHOWERS ACROSS THOSE AREA INTO MONDAY MORNING. SOME
UNCERTAINTIES ON MOISTURE AVAILABILITY ALOFT FOR A THIRD SHORTWAVE
ARRIVING ON MONDAY NIGHT/TUES MORNING....BUT WOULD EXPECT MORE OF AN
ELEVATED/VIRGA SCENARIO AND WILL HAVE NO MEASURABLE RAINFALL IN THE
FORECAST. THE VIRGA AND CYCLONIC FLOW ALOFT OVERHEAD WILL FALL-LIKE
CONDITIONS MOST OF THE WEEK. TEMPERATURES WILL STRUGGLE ONLY INTO
THE 50S/60S OVER THE WEEKEND...TO POSSIBLY 60S OR AROUND 70 SOUTH OF
I-20 BY TUES/WED.
ANOTHER COLD FRONT ARRIVES WED NIGHT INTO THURSDAY...BUT WITH DRY
WNW/CYCLONIC FLOW ALOFT...SHOULD DO NOTHING MORE THAN REINFORCE THE
FALL-LIKE TEMPERATURES UNDER SUNNY-PARTLY SUNNY SKIES WITH HIGHS
BACK DOWN INTO THE 60S. MODIFIED GULF MOISTURE RETURNS NWD BY NEXT
NEXT WEEKEND...BUT FAST ZONAL FLOW ALOFT ALOFT OVERHEAD SHOULD
MAINTAIN DRY CONDITIONS FOR THAT PERIOD.
05/
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 40 61 39 58 42 / 20 0 5 5 10
WACO, TX 44 63 37 59 40 / 20 5 5 20 30
PARIS, TX 42 58 37 59 39 / 60 10 5 10 20
DENTON, TX 39 58 33 58 36 / 20 0 5 5 10
MCKINNEY, TX 42 60 32 58 36 / 20 5 5 5 10
DALLAS, TX 41 61 41 58 43 / 20 0 5 10 10
TERRELL, TX 42 60 36 59 40 / 30 10 5 10 20
CORSICANA, TX 44 63 40 60 43 / 30 10 5 20 30
TEMPLE, TX 43 64 38 59 40 / 20 5 5 20 30
MINERAL WELLS, TX 38 63 34 59 36 / 20 0 5 5 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/05
Hazardous weather outlook, Nov 12, 10:45 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1045 AM CST FRI NOV 12 2010
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1045 AM CST FRI NOV 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS
TODAY THROUGH THIS EVENING. A FEW OF THESE STORMS MAY BECOME
STRONG TO SEVERE THIS AFTERNOON. THE PRIMARY HAZARD ASSOCIATED
WITH ANY SEVERE STORM WOULD BE ISOLATED DAMAGING WINDS THIS
AFTERNOON. CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH ANY
THUNDERSTORM ACTIVITY TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.
CAVANAUGH
In the hours before
Special weather statement, Nov 12, 1:06 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
106 PM CST FRI NOV 12 2010
TXZ104-121930-
COLLIN TX-
106 PM CST FRI NOV 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
COLLIN COUNTY
AT 107 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF ALLEN...MOVING NORTHEAST AT 35
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...LOWRY
CROSSING...LUCAS...MCKINNEY...MURPHY...PARKER AND PRINCETON.
VERY HEAVY RAIN AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3340 9643 3336 9637 3334 9637 3334 9635
3330 9628 3325 9629 3299 9659 3299 9668
3309 9675 3341 9648
TIME...MOT...LOC 1907Z 221DEG 32KT 3307 9665Special weather statement, Nov 12, 1:22 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
122 PM CST FRI NOV 12 2010
TXZ119-122000-
DALLAS TX-
122 PM CST FRI NOV 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN DALLAS COUNTY
AT 123 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER MESQUITE...MOVING NORTHEAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS...GARLAND...
MESQUITE...ROWLETT...SACHSE AND SUNNYVALE.
VERY HEAVY RAIN AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3273 9652 3267 9658 3278 9675 3298 9658
3299 9656 3299 9652
TIME...MOT...LOC 1923Z 218DEG 34KT 3280 9660Special weather statement, Nov 12, 1:26 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
126 PM CST FRI NOV 12 2010
TXZ093-094-122000-
GRAYSON TX-FANNIN TX-
126 PM CST FRI NOV 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN FANNIN COUNTY
EAST CENTRAL GRAYSON COUNTY
AT 127 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF SHERMAN...MOVING NORTHEAST
AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLS...ECTOR...SAVOY...TOM
BEAN AND WHITEWRIGHT.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3373 9605 3344 9641 3357 9657 3375 9638
3371 9634 3371 9631 3375 9630 3378 9628
3376 9622 3377 9618 3380 9617 3381 9619
3383 9618
TIME...MOT...LOC 1927Z 223DEG 25KT 3358 9641Special weather statement, Nov 12, 1:40 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
140 PM CST FRI NOV 12 2010
TXZ104-105-120-122015-
HUNT TX-COLLIN TX-ROCKWALL TX-
140 PM CST FRI NOV 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN COLLIN COUNTY
WEST CENTRAL HUNT COUNTY
ROCKWALL COUNTY
AT 139 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER ROCKWALL...MOVING NORTHEAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...
FARMERSVILLE...FATE...GREENVILLE...HEATH...ROCKWALL AND ROYSE CITY.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3282 9641 3282 9645 3286 9652 3298 9652
3299 9655 3300 9655 3329 9624 3313 9605
3312 9605
TIME...MOT...LOC 1939Z 224DEG 35KT 3294 9646Special weather statement, Nov 12, 1:42 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
142 PM CST FRI NOV 12 2010
TXZ146-122015-
NAVARRO TX-
142 PM CST FRI NOV 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL NAVARRO COUNTY
AT 142 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF CORSICANA...MOVING
NORTHEAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...BARRY...CORSICANA
AND NAVARRO.
VERY HEAVY RAIN AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3181 9659 3182 9661 3201 9676 3228 9642
3202 9616
TIME...MOT...LOC 1942Z 225DEG 35KT 3194 9660Special weather statement, Nov 12, 2:17 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CST FRI NOV 12 2010
TXZ105-122045-
HUNT TX-
217 PM CST FRI NOV 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
HUNT COUNTY
AT 217 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GREENVILLE...MOVING
NORTHEAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...CAMPBELL...
COMMERCE AND GREENVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3294 9619 3305 9629 3311 9629 3339 9586
3311 9585
TIME...MOT...LOC 2017Z 234DEG 30KT 3307 9615Thunderstorm Wind, Hunt
- When
- November 12, 2:25 PM CST
- Where
- Hunt County, 1.35 mi N of Harlow to 1.23 mi SE of Mineral Hgts
- Measured
- 56 kt (64 mph) estimated gust
- Injuries
- 0 direct, 1 indirect
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.099, -96.117
A microburst damaged part of the southern portions of the city of Greenville. Several businesses and residential structures sustained roof damage. The roof of a Braum's was heavily damaged, and the roof at an automobile service station on Business 67 was partially blown off. In addition, the garage door at the service station at the Enterprise Rent-A-Car was blown in and a gash was torn into the wall. Several large trees were blown down, a gas station sign was blown down, and a sign at Crossroads Mall fell on a car. Three power poles were snapped on Sayle Street causing a black out in the area. Maximum wind gusts were estimated to be 65 mph. One person sustained minor injuries, and was treated and released from the medical center.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Iowa, November 12 to 13, 2010$525,000 · 6 events
- Winter Storm in Minnesota, November 12 to 13, 201022 events
- Wildfire in Kentucky, November 12 to 13, 2010$15,000 · 1 event
- Winter Weather in Texas, November 12, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263065.